Welcome, Guest. Please login or register.
December 09, 2021, 09:12:05 am

Login with username, password and session length


Members
Stats
  • Total Posts: 762770
  • Total Topics: 64817
  • Online Today: 126
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 3
Guests: 89
Total: 92

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Cholesterol Questions  (Read 1323 times)

0 Members and 1 Guest are viewing this topic.

Offline Loa111

  • Member
  • Posts: 276
Cholesterol Questions
« on: July 06, 2021, 12:55:34 pm »
My last ID Doc appointment, I learned my Cholesterol is 6.8 on the cholesterol measuring scale we use in my country. Doc said if it gets to 7.0 then we need to do something about it.

I googled and discovered 6.8 is considered to be a very very high Cholesterol level. I was shocked to learn this.

Does the medication we are on, Descovy & Tivicay in my case, cause Cholesterol to increase?

The confusing thing for me is I eat quite clean most of the time, oatmeal for breakfast, salads for lunch, cook in olive oil, limited junk food, and I exercise, running & since gyms reopened lift weights too. For my age 49, I am physically fit.  I am not overweight either, 5' 11' weight 90 - 92Kgs.  I do not smoke and I do not drink at all.

Why is my Cholesterol so high? Is it the meds? What might the doc suggest if it reaches 7.0? He did not seem concerned at all at my 6.8 reading.

PozChilean

  • Guest
Re: Cholesterol Questions
« Reply #1 on: July 08, 2021, 07:12:03 am »
Unfortunately, HAART has an impact on serum lipids:


(Source: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3106351/)

Has your doctor prescribed you any cholesterol-lowering medications?

Offline Loa111

  • Member
  • Posts: 276
Re: Cholesterol Questions
« Reply #2 on: July 10, 2021, 03:07:51 am »
Thank you for this clarification. No doctor has not prescribed any cholesterol medication yet. He said he値l monitor my levels, if they get to 7.0 then he値l be concerned.

I was shocked my cholesterol levels are so high re eating clean, good habits, lots of exercise n fitness. So I知 doing my part. I知 only on HAART since May 2018, so if levels this high already it worries me.

Hate the idea of having to potentially  go on cholesterol meds.  :-[

I just notice my ID doc wrote that paper/study, I guess I知 in good hands so! :)
« Last Edit: July 10, 2021, 03:13:34 am by Loa111 »

PozChilean

  • Guest
Re: Cholesterol Questions
« Reply #3 on: July 11, 2021, 10:59:38 am »
I just notice my ID doc wrote that paper/study, I guess I知 in good hands so! :)
What a crazy coincidence! :)

Offline Mojito

  • Member
  • Posts: 52
Re: Cholesterol Questions
« Reply #4 on: July 13, 2021, 11:40:48 am »
I'm on ART for 3 years now. in March this year, my doctor run through lipd test to check my cholestrol levels and it came more than 3 times high over the acceptable limits. Doctor put me on cholestrol medicines for 4 months and now the cholestrol is at boderline level. She has asked me to continue the cholestrol medicine for another month and then we would evaluate if that needs to be continued.

Offline Loa111

  • Member
  • Posts: 276
Re: Cholesterol Questions
« Reply #5 on: July 19, 2021, 08:11:06 am »
Very interesting Mojito. So if your Cholesterol levels go back down, you might be able o stop the meds, and Doc will continue to monitor your levels?

Any side effect from Cholesterol meds.

Offline Mojito

  • Member
  • Posts: 52
Re: Cholesterol Questions
« Reply #6 on: July 20, 2021, 07:26:14 am »
My Cholestrol level is now at boderline level. My doctor asked me to continue the medicine for another month and they after blood test she would decide if i can stop the medicine.

I did faced some constipation due to cholestrol medicine in the initial month after which my doctor changed the medicine to milder one.

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.